Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of a theorem by Bochner


Author: Dorte Olesen
Journal: Proc. Amer. Math. Soc. 57 (1976), 115-118
MSC: Primary 46L99
DOI: https://doi.org/10.1090/S0002-9939-1976-0512385-2
MathSciNet review: 0512385
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Bochner states that if $ \mu $ is a complex Borel measure on the $ n$-dimensional torus $ {{\mathbf{T}}^n}$ with Fourier-coefficients that vanish outside a proper cone in $ {{\mathbf{Z}}^n}$, then $ \mu $ is absolutely continuous with respect to Haar measure on $ {{\mathbf{T}}^n}$. This result is generalized to a $ {C^ \ast }$-algebra setting using the concept of spectral subspaces for an $ n$-parameter group of automorphisms and its dual group, in the case where the cone is the positive ``octant".


References [Enhancements On Off] (What's this?)

  • [1] W. Arveson, On groups of automorphisms of operator algebras, J. Functional Analysis 15 (1974), 217-243. MR 0348518 (50:1016)
  • [2] S. Bochner, Boundary values of analytic functions in several variables and of almost periodic functions, Ann. of Math. (2) 45 (1944), 708-722. MR 6, 124. MR 0011132 (6:124a)
  • [3] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 29 #485. MR 0171173 (30:1404)
  • [4] F. Forelli, Analytic and quasi-invariant measures, Acta Math. 118 (1967), 33-59. MR 35 #667. MR 0209771 (35:667)
  • [5] A. Guichardet et D. Kastler, Désintégration des états quasi-invariants des $ {C^ \ast }$-algébres, J. Math. Pures Appl. (9) 49 (1970), 349-380. MR 43 #2524. MR 0276784 (43:2524)
  • [6] U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271-283. MR 0407615 (53:11387)
  • [7] D. Olesen, On spectral subspaces and their applications to automorphism groups, (Proc. Meeting ``Algebre $ {C^ \ast }$ e loro applicazioni fisica teorica,'' Rome, March 1975) Luminy Lectures 1973-74--Marseille CNRS Preprint 74/P602 (to appear). MR 0487481 (58:7110)
  • [8] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Appl. Math., no. 12, Interscience, New York, 1962. MR 27 #2808. MR 0152834 (27:2808)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L99

Retrieve articles in all journals with MSC: 46L99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0512385-2
Keywords: $ {C^ \ast }$-algebras, automorphism groups, spectral subspaces, quasi-invariant functionals
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society